No. of Recommendations: 0
Just back to talk again.

Had a bad night last night. Ended up with a terrible migraine. My migraines often are accompanied by severe depression, on top of which there's that monthly thing going on. I was growling at the kids by the time I got home last night, didn't take them to soccer practice, although I did manage to feed them dinner. By the time my FH got home from coaching his practice, he found me sitting in the dark office alone while the kids watched tv in the living room. He managed to get them to bed after a little yelling at them. I had to get up and help, since I can't handle him yelling at them. He gets worried about me and panics, loses patience with everything. Of course then he got upset at me for not going to bed, which made me feel MORE debilitated and depressed.

Anyway, spent hours crying both from the pain and the depression, ended up deciding that I guess I have to go back on the prozac. Not only is the depression getting worse again, my psychiatrist said that prozac also prevents migraines in many cases, and I have gotten more migraines since I stopped the prozac. So now I feel bad that I might have to keep being on medication forever. I did call today to get my prescription refilled though. I am just hanging on for the hope of being able to quit my job at the end of July so I can have some time to take care of myself for a change instead of spreading myself so thin all the time.

Another exhausting weekend coming up. Friday have soccer all day, then Braden's birthday party, then Sunday a cousin's birthday party. Tonight I have to take Aaron shopping to get Braden's present, tomorrow night take the boys shopping to get their cousin's present. Maybe one day I'll get to rest. . .

Niki
Print the post Back To Top
No. of Recommendations: 0
Another exhausting weekend coming up. Friday have soccer all day, then Braden's birthday party, then Sunday a cousin's birthday party. Tonight I have to take Aaron shopping to get Braden's present, tomorrow night take the boys shopping to get their cousin's present. Maybe one day I'll get to rest. . .

It sounds as though you're on a miserable treadmill. Does it have to be Prozac, or would your doctor recommend another drug in its place? Some of the new ones have fewer side-effects. I know you hate taking the medication, but it sounds as though just now you need it. It might not be forever - sometimes there are hormonal changes at a later time - but it sounds as though you're losing control, and need the drug.

It also sounds as though you need a day off. I took a half-day from work on Tuesday, and went to the flower show. Is there any possibility of taking a day off, to do something for yourself? Getting into a rut is not good. Some time to yourself, for a special treat of some kind, might help alleviate some of the stress.

I've noticed the correlation between PMS, depression and migraines as well. This is clearly the worst of times for you. I hope things will improve.

Hang in there. Life will improve.

Nancy
Print the post Back To Top
No. of Recommendations: 0
Niki,

I'm bipolar, but not currently on medication. One med I used to take for the mania was Depakote (valproic acid) which has received in the last couple of years FDA approval as a migraine preventive medication. A significant potential problem about Depakote is that it can be potentially highly toxic to the liver; I had to get blood tests about every three months to make sure I was taking the maximum possible dosage, without being too toxic for my liver. Additionally, it is contraindicated for women who may become pregnant. I did a quick search for medications that prevent migraines, and found an article at:
http://www.albany.net/~tjc/migraine-meds.html
Medications for Migraine Prevention
Note that Depakote is listed at the beginning of the article, too.



Regarding the PMS, severe physical and mental symptoms, and the depression. Is it possible you might be a good candidate for "Sarafem," the new medication I've heard about? Note that this is the same as Prozac, but a lower dosage. Sarafem is the new pharmaceutical product I've been seeing advertised on tv for "Premenstrual Dysphoric Disorder," PMDD. Though I'm personally skeptical about pharmaceutical companies trying to sell more of their drugs for conditions which might not require medication, I realize though that this might be suitable for you as you are clinically depressed and have had past medications to treat it.

Maybe this Sarafem might be a suitable compromise for you? Definitely talk to your shrink about it (maybe even call up the company directly, or talk to a pharmacist, if you're comfortable in doing that) and the possible effect on libido. I am no doctor, but sometimes I've heard that similar medications at different dosages might be just enough to take the edge off of a condition, without the side effects, if the medication is mild enough. Also, here's the official company website on Sarafem:
http://www.sarafem.com/

Best wishes, Meg.


Print the post Back To Top
Advertisement